This article offers an update on heparin hypersensitivity reactions and new oral anticoagulants, with a focus on diagnostic techniques and patient treatment. Despite the fact that heparins are commonly used medicines, hypersensitivity responses are infrequent. Up to 7.5 percent of individuals experience cutaneous delayed hypersensitivity responses following subcutaneous injection. Heparin-induced thrombocytopenia is another rare but serious disease that requires prompt diagnosis. Immediate hypersensitivity responses to heparins have also been recorded, although reports of exanthems with the new oral anticoagulants are far more infrequent, despite the fact that exanthems have been observed. Except in heparin-induced thrombocytopenia, when biopsy of lesional skin and in-vitro testing are used to confirm the diagnosis, skin tests and subcutaneous provocation tests are effective tools in the identification of hypersensitive responses. Finding an alternative, depending on the type of response, is part of managing hypersensitive reactions. Fondaparinux and new oral anticoagulants may be safe options. 

The most frequent kind of hypersensitive response is delayed skin lesions following subcutaneous heparin, followed by life-threatening heparin-induced thrombocytopenia. It is unusual to have an immediate reaction. Allergologic tests may be helpful in determining an alternate option in individuals with skin lesions in whom heparin-induced thrombocytopenia has already been ruled out, as well as in heparin acute responses.

Reference:https://journals.lww.com/co-allergy/Abstract/2016/08000/Hypersensitivity_reactions_to_heparins.5.aspx